Connect
MJA
MJA

Tachycardia of unknown Origin

Michael H Toon and Martin R Brown
Med J Aust 2013; 199 (11): 791. || doi: 10.5694/mja13.10641

This is the first published case of onset of tachycardia despite triple rate-controlling medication during a rugby league match. The case highlights the importance of a thorough history to exclude Origin-induced tachycardia.

A 40-year-old Queensland man on continuous telemetry for decompensated idiopathic dilated cardiomyopathy following explantation of an infected implantable cardiodefibrillator was noted to have abnormal tracing (Box) between 19:00 and 22:00 on 4 July 2012. The patient was well, symptom-free and in excellent spirits. His medication included digoxin 250 μg daily, amiodarone 200 mg daily and bisoprolol 7.5 mg daily, with a resting heart rate of 60 beats per minute.

Please login with your free MJA account to view this article in full

  • Michael H Toon1
  • Martin R Brown2

  • 1 Mater Health Services, Brisbane, QLD.
  • 2 Advanced Heart Failure and Transplant Unit, Prince Charles Hospital, Brisbane, QLD.


Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.